Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS North Platte, NE

May 30, 2011Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 30, 2011, 6:56 PM CDT for Loup County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2011, 6:56 PM CDT (23:56 UTC)
Expired
May 30, 2011, 7:45 PM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Loup County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 2:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS53 KLBF 302356
SVRLBF
NEC115-310045-
/O.NEW.KLBF.SV.W.0030.110530T2356Z-110531T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  WEST OF ALMERIA...OR 14 MILES WEST OF TAYLOR...AND MOVING NORTHEAST
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HORSESHOE BEND LAKE AROUND 705 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
183 MILE MARKER 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4174 9957 4180 9969 4195 9969 4209 9958
      4209 9945 4201 9922 4195 9922
TIME...MOT...LOC 2356Z 212DEG 45KT 4188 9959
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
2 follow-up statements
461 
WWUS53 KLBF 310012
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT MON MAY 30 2011

NEC115-310045-
/O.CON.KLBF.SV.W.0030.000000T0000Z-110531T0045Z/
LOUP NE-
712 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOUP COUNTY
UNTIL 745 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
WEST OF HORSESHOE BEND LAKE...OR 12 MILES NORTHWEST OF TAYLOR...
MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF LOUP
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4174 9957 4180 9969 4195 9969 4209 9958
      4209 9945 4201 9922 4195 9922
TIME...MOT...LOC 0012Z 220DEG 39KT 4197 9943
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
066 
WWUS53 KLBF 310031
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT MON MAY 30 2011

NEC115-310045-
/O.CON.KLBF.SV.W.0030.000000T0000Z-110531T0045Z/
LOUP NE-
731 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOUP COUNTY
UNTIL 745 PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ALMERIA...OR 8 MILES NORTHWEST OF TAYLOR...MOVING NORTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HORSESHOE BEND LAKE AROUND 735 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
183 MILE MARKER 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4174 9957 4180 9969 4195 9969 4209 9958
      4209 9945 4201 9922 4195 9922
TIME...MOT...LOC 0030Z 220DEG 39KT 4190 9944
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:32 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 30, 2:32 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT MON MAY 30 2011

.SYNOPSIS...
A TROUGH OF SURFACE LOW PRESSURE EXTENDS FORM SE COLORADO INTO
EASTERN SOUTH DAKOTA. DEEPEST LOW PRESSURE SHOULD FOCUS NEAR OR
SOUTH OF CUSTER COUNTY. TEMPS IN THE MID/UPPER 80S EAT OF SURFACE
FRONT...WHILE TO THE WEST MID 60S TO LOW 70S PREVAIL. LINE OF
TOWERING CUMULUS ALONG FRONTAL BOUNDARY EXTENDING FROM NEAR NORTH
PLATTE THROUGH BREWSTER...BASSETT AND SPRINGVIEW. STORMS JUST
INITIATING AT 1930Z. THIS IS A PRECURSOR TO SEVERE STORM DEVELOPMENT
THIS AFTERNOON/EVENING.

&&

.SHORT TERM DISCUSSION (THIS EVENING THROUGH THURSDAY NIGHT)...

THIS EVENING...SURFACE BASED STORMS LIKELY TO BE WELL ROOTED EAST OF
A LINE FROM NEAR BRADY THROUGH AINSWORTH AND SPRINGVIEW IN VICINITY
OF SFC FRONT STRETCHED ACROSS THE REGION. DISCRETE STORM MOTION
EARLY EVENING TO TRANSITION QUICKLY TO A SQUALL LINE AS COLD FRONT
GET STRONG PUSH FROM THE WEST. TRAINING STORM ECHOES LIFTING
NORTHEAST WILL POSE A RISK FOR FLASH FLOODING UNTIL LATE
EVENING...WHEN CONVECTION SHOULD EXIT FAR EASTERN COUNTIES. THERE IS
AN ENHANCED RISK FOR LARGE HAIL AND EVEN AN ISOLATED TORNADO OR TWO.
LOCATIONS WHERE A CORRIDOR OF BACKED LOW LEVEL FLOW NORTH OF MAIN
SURFACE LOW FORECAST IN CUSTER COUNTY SHOWED AREAS IN CUSTER COUNTY
AND COUNTIES TO THE NORTH AND NORTHEAST OF CUSTER COUNTY NORTHEAST
MOST AT RISK.

TUESDAY...DRY WITH BREEZY WEST WINDS AND A MAINLY SUNNY SKY AND MILD
TEMPS IN THE MID/UPPER 70S. DEWPOINTS LOWERING TO THE MID 30S/LOWER
40S WILL BRING AN INCREASED FIRE DANGER WITH LOWEST RH OF 20 TO 30
PERCENT.

TUESDAY NIGHT/WEDNESDAY/WEDNESDAY NIGHT...PRECIPITABLE WATER (PWS)
VALUES INCREASE TO 0.75 TO 1.25 INCHES BY 12Z WEDNESDAY. GFS/NAM IN
GOOD AGREEMENT WITH CONVECTION DEVELOPING LATE TUESDAY NIGHT ACROSS
SWRN NEBR. PWS INCREASE TO 1 TO 1.5 INCHES BY LATE WEDNESDAY
AFTERNOON. MODERATELY UNSTABLE WITH SBCAPES FROM 1500 TO 3500 J/KG.
HIGHS MID 80S TO NEAR 90. POTENTIAL FOR STRONGEST CONVECTION BY
EVENING AS BACKED LOW LEVEL FLOW TO INCREASE HELICITY VALUES FOR
ROTATING STORMS WITH DEEP LAYER SHEAR OF 35 TO 45 KTS.

THURSDAY/THURSDAY NIGHT...THURSDAY WILL LIKELY BE THE HOTTEST DAYS
IN THE NEXT 7 DAYS. UPPER RIDGE BREAK DOWN AS TROUGH MOVES INTO
INTERMOUNTAIN WEST. GOING HIGHS FROM 88 TO 95 LOOK APPROPRIATE.
THERE SHOULD BE AT LEAST ISOLATED STORMS POSSIBLE THURSDAY NIGHT.

.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...

AN UPPER TROUGH LIFTING ACROSS THE NORTHERN PLAINS WILL BRING A
COOLDOWN FRIDAY BEHIND A COLD FRONT. HIGHS WILL STILL MANAGE TO
REACH THE UPPER 70S NORTHWEST WITH MID 80S SOUTHEAST. UPPER RIDGE
WILL BUILD BACK INTO THE SRN/CNTRL PLAINS AND INTERMOUNTAIN REGION
THROUGH MONDAY IN RESPONSE TO A CLOSED LOW DIGGING INTO NRN
CALIFORNIA. A HEATUP AGAIN IN STORE BY SUNDAY WITH 85 TO 90 AND
UPPER 80/LOWER 90S POSSIBLE BY MONDAY.  MOISTURE TRAJECTORIES STILL
INDICATE MAINLY NOCTURNAL CONVECTION FAVORED THROUGH SATURDAY NIGHT
IN SWRLY FLOW ALOFT ACROSS NEW MEXICO NORTHEAST ACROSS COLORADO INTO
KANSAS. THIS PERIOD LOOKS DRY...ALTHOUGH ISOLATED STORMS POSSIBLE.

&&

.AVIATION...
MAINLY VFR CONDITIONS THE NEXT 24 HOURS. A COLD FRONT WILL PUSH
ACROSS THE REGION TONIGHT. NORTHWEST WINDS WILL BE INCREASING BEHIND
THE FRONT...HIGHEST ACROSS SOUTHWEST NEB...GUSTING ABOVE 20 KTS.
AHEAD OF THE FRONT...EARLY THIS EVENING...WILL BE A LINE OF STRONG
TO SEVERE THUNDERSTORMS. THIS LINE IS EXPECTED TO OCCUR EAST OF TAF
SITES...KLBF AND KVTN AND RACE TO THE NORTHEAST. EVERYTHING EXITS BY
MORNING WITH CLEAR VFR SKIES FOR TUESDAY.

&&

.HYDROLOGY...
WARM TEMPERATURES THIS WEEK IN THE ROCKIES WILL AID IN INCREASING
RUNOFF FROM SNOW MELT. THUS OVER THE NEXT COUPLE OF WEEKS THE SOUTH
PLATTE RIVER IS EXPECTED TO RISE...STILL REMAINING WELL BELOW FLOOD
STAGE. MEANWHILE...THE NORTH PLATTE...UPSTREAM OF LAKE
MCCONAUGHY...WILL REMAIN STEADY OR SLIGHTLY FALL UNTIL RELEASES
CHANGE FROM THE WYOMING RESERVOIRS. LAKE MCCONAUGHY WILL CONTINUE TO
INCREASE RELEASES THROUGHOUT THE WEEK...IN A STAIR STEP FASHION.
THIS WILL CAUSE THE NORTH PLATTE RIVER TO RISE OVER THE NEXT WEEK
AND A HALF. BY THURSDAY THE RIVER AT NORTH PLATTE IS EXPECTED TO BE
UP TO 8.0 FEET...WITH AN ADDITIONAL RISE TO 8.1 FEET BY SATURDAY.
FURTHER RISES TO 8.5 FEET BY NEXT WEDNESDAY...JUNE 8...IS
ANTICIPATED BASED ON PLANNED RELEASES FROM THE LAKE...HOWEVER THIS
PLANNED RELEASE SCHEDULE MAY BE ALTERED PENDING SNOW MELT IN THE
MOUNTAINS AND RELEASES FROM THE WYOMING RESERVOIRS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY CONTINUES FOR
NEZ010-027>029-038-071 TIL 01Z.

&&

SHORT TERM/EXTENDED...ROBERG
AVIATION/HYDROLOGY...MASEK
Hazardous weather outlook, May 30, 4:43 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT MON MAY 30 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-312145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
443 PM CDT MON MAY 30 2011 /343 PM MDT MON MAY 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...WIND
DAMAGE AND TORNADOES...PERHAPS ONE OR TWO STRONG...WILL MOVE
ALONG AND EAST OF HIGHWAY 83. STORM MOTION WILL BE NORTHEAST AT
30 TO 40 MPH. MEANWHILE A COLD FRONT WILL PUSH EAST ACROSS
WESTERN NEBRASKA THIS EVENING...WITH A CHANCE FOR SEVERE
THUNDERSTORMS. THE MAIN THREAT WITH THE WESTERN STORMS IS FOR
LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO
DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST OF
HIGHWAY 83. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO CENTRAL
NEBRASKA WITH STORM DEVELOPMENT LATE IN THE AFTERNOON DURING THE
PEAK HEATING PERIOD. WINDS ALOFT WILL BE STRONG FAVORING STORMS
CAPABLE OF LARGE HAIL AND WIND DAMAGE. STORM MOTION IS EXPECTED
TO BE NORTHEAST AT AROUND 25 MPH.

THURSDAY AND BEYOND...THE NORTH PLATTE RIVER AT NORTH PLATTE WILL
RISE TO 8.0 FEET PRODUCING RECORD FLOODING. WARM WEATHER IN THE
ROCKIES WILL PRODUCE RAPID SNOW MELT THIS WEEK INCREASING THE
RISK OF RISES ON THE NORTH PLATTE RIVER AT LISCO AND LEWELLEN.

DEEP TROPICAL MOISTURE WILL BEGIN AFFECTING THE CENTRAL PLAINS
FRIDAY THROUGH SUNDAY. AN APPROACHING STORM SYSTEM FROM THE WEST
COULD SPARK THUNDERSTORMS AND HEAVY RAIN DAILY. THE AREA OF
CONCERN IS SOUTHWEST NEBRASKA AND THE RISK OF FLASH FLOODING MAY
INCREASE NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING ALONG AND EAST OF
HIGHWAY 183. SPOTTER ACTIVATION IS ALSO POSSIBLE ELSEWHERE AS FAR
WEST AS HIGHWAY 83.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, May 30, 6:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TORNADO          4 N ONEILL              42.52N 98.65W
05/30/2011                   HOLT               NE   STORM CHASER

            LOTS OF ROTATION. SEVERAL FUNNELS REPORTED BY STORM
            CHASER. ONE BRIEF TORNADO TOUCHDOWN AND SAW A POWER
            FLASH.

&&

CARMEL
Local storm report, May 30, 6:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          2 NE ONEILL             42.48N 98.62W
05/30/2011                   HOLT               NE   FIRE DEPT/RESCUE

            2 TORNADOES ON THE GROUND 2 MILES NORTHEAST OF ONEILL AS
            REPORTED BY THE FIRE CHIEF.

&&

CARMEL
Local storm report, May 30, 6:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             EMMET                   42.48N 98.81W
05/30/2011  M0.88 INCH       HOLT               NE   STORM CHASER

            NICKEL SIZED HAIL FELL FOR A FOUR MINUTE PERIOD.

&&

CARMEL
Local storm report, May 30, 6:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          6 SE ATKINSON           42.47N 98.89W
05/30/2011                   HOLT               NE   STORM CHASER

            STORM CHASER ESTIMATES TORNADO 1/8 MILE WIDE. LOCATION
            WAS ALONG OLD HIGHWAY 20 AND HIGHWAY 281.

&&

CARMEL
Local storm report, May 30, 6:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
05/30/2011  M68 MPH          CHASE              NE   ASOS

0653 PM     NON-TSTM WND GST 4 E NORTH PLATTE        41.13N 100.70W
05/30/2011  M64 MPH          LINCOLN            NE   ASOS

&&

MASEK
Local storm report, May 30, 6:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             3 ENE BASSETT           42.60N 99.48W
05/30/2011  M0.50 INCH       ROCK               NE   PUBLIC

            PEA TO MARBLE SIZED HAIL LASTED 10 MINUTES BEGINNING AT
            320 PM CDT. ALSO REPORTED HEAVY RAIN.

0328 PM     HAIL             4 SE DUNNING            41.79N 100.05W
05/30/2011  M1.00 INCH       BLAINE             NE   PUBLIC

            BIGGEST HAIL THE SIZE OF QUARTERS ALONG WITH HEAVY RAIN.

0330 PM     HAIL             5 NE DUNNING            41.88N 100.04W
05/30/2011  M1.00 INCH       BLAINE             NE   PUBLIC

            NICKEL TO QUARTER SIZED HAIL AND HEAVY RAIN AT TIME OF
            REPORT NEAR HIGHWAY 91.

0352 PM     HAIL             7 NNE DUNNING           41.92N 100.05W
05/30/2011  M1.00 INCH       BLAINE             NE   PUBLIC

0401 PM     HAIL             BREWSTER                41.94N 99.87W
05/30/2011  M1.00 INCH       BLAINE             NE   LAW ENFORCEMENT

            PEA TO QUARTER SIZE HAIL REPORTED BY DISPATCHER. GROUND
            COVERED BY HAIL.

0410 PM     HAIL             6 E BASSETT             42.58N 99.42W
05/30/2011  M1.00 INCH       ROCK               NE   PUBLIC

            BIG MARBLES TO QUARTER SIZED HAIL WITH BRIEF DURATION.

0420 PM     TORNADO          3 E ROSE                42.17N 99.47W
05/30/2011                   ROCK               NE   STORM CHASER

            BRIEF TORNADO TOUCHDOWN REPORTED BY STORM CHASER 100 TO
            300 YARDS EAST OF HIGHWAY 183.

0420 PM     HAIL             25 S LONG PINE          42.17N 99.70W
05/30/2011  M1.00 INCH       BROWN              NE   LAW ENFORCEMENT

            MARBLE TO QUARTER SIZED HAIL COVERING THE GROUND. VERY
            HEAVY RAIN ALSO REPORTED.

0420 PM     HAIL             ROSE                    42.17N 99.53W
05/30/2011  U1.25 INCH       ROCK               NE   LAW ENFORCEMENT

            WINDOWS BROKEN OUT OF HOME BY LARGE HAIL EXACT SIZE
            UNKNOWN AT THIS TIME.

0425 PM     HAIL             2 N ROSE                42.20N 99.53W
05/30/2011  M2.50 INCH       ROCK               NE   STORM CHASER

            DELAYED REPORT FROM STORM CHASER. 2 VEHICLES HAD
            WINDSHIELD DAMAGE FROM HAIL. ONE VEHICLE REAR WWINDOW
            BUSTED OUT. GROUND WAS COVERED BY HAIL.

0445 PM     HAIL             ROSE                    42.17N 99.53W
05/30/2011  M2.50 INCH       ROCK               NE   LAW ENFORCEMENT

            GOLF BALL TO TENNIS BALL SIZED HAIL COVERING GROUND.5

0447 PM     TORNADO          3 E DUNNING             41.83N 100.05W
05/30/2011                   BLAINE             NE   STORM CHASER

            TORNADO REPORTED BY STORM CHASER. CONTINUED ROTATING WALL
            CLOUD WITH MULTIPLE FUNNELS ALSO REPORTED.

0500 PM     HAIL             6 SW ATKINSON           42.47N 99.06W
05/30/2011  M2.75 INCH       HOLT               NE   LAW ENFORCEMENT

            BASEBALL SIZED HAIL 6 MILES SOUTHWEST OF ATKINSON.

0505 PM     TORNADO          3 S ATKINSON            42.49N 98.98W
05/30/2011                   HOLT               NE   LAW ENFORCEMENT

            DISPATCHER RELAYED REPORT OF TORNADO 3 MILES SOUTH OF
            ATKINSON. LOTS OF DEBRIS REPORTED ALONG HIGHWAY 11.

0510 PM     HAIL             ATKINSON                42.53N 98.98W
05/30/2011  M2.75 INCH       HOLT               NE   LAW ENFORCEMENT

            BASEBALL SIZED HAIL FALLING 1 MILE SOUTH OF ATKINSON ON
            HIGHWAY 11.

0510 PM     HAIL             1 E NAPER               42.96N 99.08W
05/30/2011  M1.00 INCH       BOYD               NE   PUBLIC

0510 PM     HAIL             ATKINSON                42.53N 98.98W
05/30/2011  M4.00 INCH       HOLT               NE   STORM CHASER

            AT LEAST GRAPEFRUIT SIZE HAIL REPORTED IN THE CENTER OF
            ATKINSON. TIME OF REPORT WAS 510 PM CDT.

0511 PM     HAIL             ATKINSON                42.53N 98.98W
05/30/2011  M2.75 INCH       HOLT               NE   LAW ENFORCEMENT

            BASEBALL SIZE HAIL FALLING IN SOUTHWEST PART OF ATKINSON.

0512 PM     HAIL             3 N ROSE                42.21N 99.53W
05/30/2011  M2.75 INCH       ROCK               NE   STORM CHASER

            REPORT OF MANY HAIL STONES OVER 1 INCH WITH A THIRD OF
            HAIL STONES OVER ONE AND THREE QUARTER INCH IN DIAMETER.
            LARGEST HAIL STONES WERE BASEBALL SIZED...AFTER MELTING
            AS REPORTED BY STORM CHASER.

0513 PM     HAIL             2 SE STUART             42.58N 99.11W
05/30/2011  M1.75 INCH       HOLT               NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL FALLING JUST SOUTHEAST OF STUART AS
            REPORTED BY DEPUTIES.

0513 PM     HAIL             ATKINSON                42.53N 98.98W
05/30/2011  M2.75 INCH       HOLT               NE   LAW ENFORCEMENT

            BASEBALL HAIL FALLING AT COUNTRY CLUB AND ELSEWHERE IN
            ATKINSON.

0516 PM     HAIL             3 NE ATKINSON           42.56N 98.93W
05/30/2011  M2.00 INCH       HOLT               NE   STORM CHASER

0517 PM     HAIL             3 ESE ATKINSON          42.52N 98.92W
05/30/2011  M4.00 INCH       HOLT               NE   STORM CHASER

            NEARLY GRAPEFRUIT SIZE HAIL SIZE MEASURED BY STORM
            CHASER. ACTUAL DIAMETER OF STONE WAS 3.5 INCHES.

0530 PM     TORNADO          5 N ONEILL              42.53N 98.65W
05/30/2011                   HOLT               NE   LAW ENFORCEMENT

            DEPUTIES REPORT 3 TORNADOES ON THE GROUND. 873RD ROAD AND
            487TH AVENUE IS APPROXIMATE LOCATION OF REPORT.

0540 PM     HAIL             3 E DUNNING             41.83N 100.05W
05/30/2011  M1.00 INCH       BLAINE             NE   PUBLIC

0545 PM     HAIL             8 S LEWELLEN            41.21N 102.14W
05/30/2011  M0.75 INCH       DEUEL              NE   PUBLIC

            PENNY TO DIME SIZED HAIL COVERED GROUND.

0545 PM     HAIL             6 W BREWSTER            41.94N 99.98W
05/30/2011  M1.00 INCH       BLAINE             NE   PUBLIC

0545 PM     HAIL             LEWELLEN                41.33N 102.14W
05/30/2011  M1.00 INCH       GARDEN             NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL FOR 5 MINUTES. BEGAN AT 540 PM
            CDT.

0555 PM     TSTM WND GST     OGALLALA                41.13N 101.72W
05/30/2011  M63.00 MPH       KEITH              NE   AWOS

0600 PM     NON-TSTM WND GST GRANT                   40.84N 101.73W
05/30/2011  E60.00 MPH       PERKINS            NE   TRAINED SPOTTER

            SPOTTER ESTIMATED NON CONVECTIVE WIND GUSTS OF 45 TO 60
            MPH.

0602 PM     TSTM WND GST     OGALLALA                41.13N 101.72W
05/30/2011  M60.00 MPH       KEITH              NE   TRAINED SPOTTER

            SPOTTER REPORTED ANEMOMETER WIND GUST TO 60 MILES AN
            HOUR.

0620 PM     NON-TSTM WND GST SUTHERLAND              41.16N 101.13W
05/30/2011  E50.00 MPH       LINCOLN            NE   PUBLIC

0622 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
05/30/2011  M68.00 MPH       CHASE              NE   ASOS

0626 PM     HAIL             ATKINSON                42.53N 98.98W
05/30/2011  M1.75 INCH       HOLT               NE   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTED GOLF BALL SIZED HAIL IN
            ATKINSON.

0626 PM     HAIL             1 SW ATKINSON           42.52N 98.99W
05/30/2011  M1.75 INCH       HOLT               NE   LAW ENFORCEMENT

0633 PM     TORNADO          4 N ONEILL              42.52N 98.65W
05/30/2011                   HOLT               NE   STORM CHASER

            LOTS OF ROTATION. SEVERAL FUNNELS REPORTED BY STORM
            CHASER. ONE BRIEF TORNADO TOUCHDOWN AND SAW A POWER
            FLASH.

0639 PM     HAIL             EMMET                   42.48N 98.81W
05/30/2011  M0.88 INCH       HOLT               NE   STORM CHASER

            NICKEL SIZED HAIL FELL FOR A FOUR MINUTE PERIOD.

0640 PM     TORNADO          2 NE ONEILL             42.48N 98.62W
05/30/2011                   HOLT               NE   FIRE DEPT/RESCUE

            2 TORNADOES ON THE GROUND 2 MILES NORTHEAST OF ONEILL AS
            REPORTED BY THE FIRE CHIEF.

0645 PM     HAIL             10 E ARNOLD             41.42N 100.00W
05/30/2011  M1.75 INCH       CUSTER             NE   PUBLIC

0650 PM     TORNADO          6 SE ATKINSON           42.47N 98.89W
05/30/2011                   HOLT               NE   STORM CHASER

            STORM CHASER ESTIMATES TORNADO 1/8 MILE WIDE. LOCATION
            WAS ALONG OLD HIGHWAY 20 AND HIGHWAY 281.

0653 PM     NON-TSTM WND GST 4 E NORTH PLATTE        41.13N 100.70W
05/30/2011  M64.00 MPH       LINCOLN            NE   ASOS

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:08 PM CDTSevere Thunderstorm WarningLBFHolt52 min
May 29, 10:59 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt30 min
May 30, 3:57 AM CDTWind AdvisoryLBFBlaine, Brown, Chase, Custer, Frontier, Garfield and 11 more14 hr
May 30, 3:03 PM CDTSevere Thunderstorm WarningLBFKeya Paha, Rock42 min
May 30, 3:09 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer36 min
May 30, 3:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown47 min
May 30, 4:08 PM CDTSevere Thunderstorm WarningLBFBrown, Rock52 min
May 30, 4:18 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan42 min
May 30, 4:28 PM CDTTornado WarningLBFRock32 min
May 30, 4:47 PM CDTTornado WarningLBFHolt, Rock28 min
May 30, 4:55 PM CDTTornado WarningLBFBlaine35 min
May 30, 5:01 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan44 min
May 30, 5:03 PM CDTSevere Thunderstorm WarningLBFBoyd16 min
May 30, 5:10 PM CDTTornado WarningLBFHolt35 min
May 30, 5:24 PM CDTTornado WarningLBFBrown, Loup, Rock36 min
May 30, 5:33 PM CDTFlash Flood WarningLBFBlaine3 hr
May 30, 5:37 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Rock38 min
May 30, 5:43 PM CDTTornado WarningLBFBoyd, Holt32 min
May 30, 5:46 PM CDTTornado WarningLBFHolt, Rock29 min
May 30, 5:50 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer40 min
May 30, 5:50 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant, Sheridan40 min
May 30, 6:11 PM CDTSevere Thunderstorm WarningLBFHolt, Rock49 min
May 30, 6:17 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock43 min
May 30, 6:22 PM CDTHigh Wind WarningLBFChase, Frontier, Hayes, Keith, Lincoln, Logan and 2 more98 min
May 30, 6:25 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan50 min
May 30, 6:33 PM CDTSevere Thunderstorm WarningLBFCuster42 min
May 30, 6:40 PM CDTTornado WarningLBFHolt35 min
May 30, 6:54 PM CDTTornado WarningLBFBoyd, Holt21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.